MAUDE Adverse Event Report: GALIL MEDICAL LTD ICEROD PLUS 90° NEEDLE; CRYOABLATION NEEDLE

GALIL MEDICAL LTD ICEROD PLUS 90° NEEDLE; CRYOABLATION NEEDLE
Model Number FPRPR3508
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 4 icerod needles were used for a renal cryoablation procedure.Towards the end of the first 8 minute freeze cycle, it was noticed that the shaft of one of the needles had frozen.They continued the freeze until ten minutes.The needle was kept in situ and used for the second freeze cycle, but they applied warm saline to the patient's skin and needle.It was also reported that the iceball formed ok, but cracked.This was not thought to be due to the needle.It is unknown which lot number applies to the faulty needle.The needle will be returned for investigation.
 
Event or Problem Description
This is a follow up #1 to report investigation findings of the returned needle.As reported in the initial: it was reported that 4 icerod needles were used for a renal cryoablation procedure.Towards the end of the first 8 minute freeze cycle, it was noticed that the shaft of one of the needles had frozen.They continued the freeze until ten minutes.The needle was kept in situ and used for the second freeze cycle, but they applied warm saline to the patient's skin and needle.It was also reported that the iceball formed ok, but cracked.This was not thought to be due to the needle.It is unknown which lot number applies to the faulty needle.The needle will be returned for investigation.
 
Additional Manufacturer Narrative
The needle was returned for investigation; however the lot number could not be verified as this type of needle does not have an eeprom memory chip.Therefore, all lot numbers of the four needles used in the case were reviewed and no related deviations or concerns were found.The reported frost on the needle shaft was confirmed as the needle failed investigative testing.The shaft's temperature is -11.5°c which points to insufficient thermal insulation of the needle; however due to the shaft length covered with frost, iceball margins could not be recognized.Needle disassembly did not find any visible soldering gaps or voids, corrosive signs or soldering flux residual.It should be noted that the needle was returned bent.Based on the investigation results, the root cause could not be conclusively determined; however two possible causes could be standard vacuum sleeve thermal insulation loss or vacuum insulation loss due to the bent needle shaft.Galil medical's labeling includes precautions instructing users to protect the skin with warm saline, when appropriate.The case was completed with no patient injury.

Brand Name
ICEROD PLUS 90° NEEDLE
Common Device Name
CRYOABLATION NEEDLE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building
p.o. box 224
industrial park, 20692 03
IS  2069203
MDR Report Key9427944
Report Number9616793-2019-00097
Device Sequence Number2423991
Product Code GEH
UDI-Device Identifier07290104830563
UDI-Public07290104830563
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110946
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFPRPR3508
Device Catalogue NumberFPRPR3508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1